MAUDE Adverse Event Report: SYNTHES HAGENDORF 4.0MM/2.9MM DOUBLE DRILL SLEEVE; GUIDE

SYNTHES HAGENDORF 4.0MM/2.9MM DOUBLE DRILL SLEEVE; GUIDE
Catalog Number 312.401
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.A device history record (dhr) was performed for part # 312.401, lot # 9247805: manufacturing location: (b)(4), manufacturing date: 22 january 2015: no non-conformance reports (ncr's) were generated during production that would contribute to the complaint condition.The review of the device history record shows that there were no issues during the manufacture of the product that would contribute to the complaint condition.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a distal tibia fracture procedure, as the surgeon was beginning to drill for the screw hole, a drill guide broke at the weld joint.There were no small fragments generated; the two large, broken pieces were easily retrieved without any medical intervention being required.There was another drill guide readily available to successfully complete the surgery.There was no surgical delay, no additional medical intervention required and no reported harm to the patient.There were no unanticipated x-rays required during the surgery.The patient was reported to be stable at the end of the surgery.This is report 1 of 1 for com-(b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.A product development investigation was performed for the subject device.The returned device has the 2.9mm drill sleeve broken from the handle at the weld.The sleeve and handle are each intact.The device is otherwise in good condition with no other issues noted.Replication of the complaint condition is not applicable as the device is already broken.A visual inspection and drawing review were performed as part of this investigation.The complaint is confirmed.Use of the returned device is outlined in the 2.7mm variable angle locking calcaneal plating system (relevant technique guide).The following drawings were reviewed during investigation: 4.0mm/2.9mm double drill sleeve - 312_401.The design history was not found to impact the complaint condition.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.The returned parts were determined to be suitable for the intended use when employed.No definitive root cause was able to be determined; however, the complaint condition was most likely caused by cumulative wear or excessive force.There were no issues during the manufacture of this product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0MM/2.9MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6171998
Report Number3003875359-2016-10649
Device Sequence Number730882
Product Code FZX
UDI-Device Identifier10886982187741
UDI-Public(01)10886982187741(10)9247805
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number312.401
Device Lot Number9247805
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/13/2016
Supplement Report FDA Received Date01/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age27 YR